Alert archive / Kentucky / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, KY

August 4, 2015Menifee County, Montgomery County, Morgan County, Kentucky

NWS Jackson, KY issued this special weather statement at Aug 4, 2015, 8:02 PM EDT for Menifee County, Montgomery County, Morgan County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 8:02 PM EDT (00:02 UTC)
Expired
Aug 4, 2015, 8:30 PM EDT
In force
28 min
Issued by
NWS Jackson, KY

Counties Menifee County, KY, Montgomery County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS83 KJKL 050002
SPSJKL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EDT TUE AUG 4 2015
 
KYZ050>052-060-106-050030-
BATH-MENIFEE-ROWAN-MORGAN-MONTGOMERY-
802 PM EDT TUE AUG 4 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...MENIFEE...
ROWAN...MORGAN...MONTGOMERY...

AT 801 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER YOUNG
SPRINGS...OR NEAR FRENCHBURG...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...WEST LIBERTY...OWINGSVILLE...FRENCHBURG...
MARSHALL...HENRY...JEFFERSONVILLE...CAMARGO...WELLINGTON...SALT
LICK...LOWER SPENCER...STOLL...FLAT CREEK...PRESTON...EWINGTON...
LENOX...BLAZE...HOPE...MURPHYFORK AND LIBERTY ROAD.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
113 AND 124.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3814 8322 3811 8327 3806 8327 3805 8324
      3801 8320 3801 8316 3778 8333 3781 8339
      3782 8343 3784 8346 3784 8348 3786 8349
      3783 8353 3791 8376 3792 8376 3797 8394
      3815 8388
TIME...MOT...LOC 0001Z 267DEG 33KT 3805 8360 

$$

JMW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:53 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 4, 3:53 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT TUE AUG 4 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 352 PM EDT TUE AUG 4 2015

A NEARLY STATIONARY BOUNDARY REMAINS DRAPED FROM WEST TO EAST
ACROSS THE CENTRAL PART OF THE FORECAST AREA. THIS HAS SERVED AS A
FOCUS FOR CONVECTION THIS AFTERNOON...AND ONCE AGAIN WE ARE DEALING
WITH SOME HEAVY RAINERS. WE DO EXPECT THIS ACTIVITY TO DISSIPATE
THIS EVENING...AND WILL DECREASE RAIN CHANCES AS THE EVENING
PROGRESSES.

THE SURFACE BOUNDARY WILL REMAIN ACROSS THE AREA FOR THE NEXT
COUPLE OF DAYS...WHILE A COUPLE OF MID/UPPER LEVEL SHORT WAVE
TROUGHS MOVE EAST FROM THE PLAINS INTO THE OH VALLEY. A RATHER
NEBULOUS WAVE WILL AFFECT THE REGION LATER TONIGHT...AND HAVE
INCREASED RAIN CHANCES AGAIN LATE TONIGHT FOR THE WESTERN PART OF
THE AREA.

A SECOND AND MUCH STRONGER WAVE WILL BEGIN TO AFFECT THE AREA
WEDNESDAY NIGHT. WHILE THERE IS GOOD MODEL AGREEMENT ON A STRONG
WAVE MOVING INTO THE OH VALLEY...EXACTLY WHERE THE HEAVIEST RAIN
AXIS WILL SET UP IS IN QUESTION. HOWEVER WITH PRECIPITABLE WATER
INCREASING...THE POSSIBILITY FOR TRAINING...AND THE THREAT FOR
MORE WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN HAVE DECIDED TO GO
WITH A FLASH FLOOD WATCH BEGINNING 11 PM WEDNESDAY AND RUNNING TO
7 AM FRIDAY. THIS IS FOR ALL BUT THE MOST SOUTHERN TIER OF
COUNTIES.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 352 PM EDT TUE AUG 4 2015

MODELS CONTINUE TO COME INTO BETTER AGREEMENT WITH A MODESTLY
AMPLIFIED MID/UPPER LEVEL LONG WAVE PATTERN TO START OUT THE
EXTENDED. WE FIND OUR AREA UNDER THE INFLUENCES OF NORTHWEST FLOW
ALOFT WITH WEAK EMBEDDED IMPULSES THROUGH THE MID TERM. THEN WE
FINISH UP THE EXTENDED WITH ANOTHER RESPECTABLE SHORTWAVE THAT MOVES
OUT OF THE UPPER MIDWEST AND THAT REINFORCES AN EASTERN CONUS MEAN
TROUGH.

FIRST TROUGH IS EXPECTED TO MOVE ACROSS THE OH/TN VALLEY REGIONS
WEDNESDAY NIGHT THROUGH THURSDAY. HOWEVER...THERE CONTINUE TO BE
SOME SIGNIFICANT DIFFERENCES AT THE SFC. ATTM AMPLE MOISTURE...A
RELATIVELY SLOW MOVING SFC SYSTEM...THE POTENTIAL FOR TRAINING AND
OTHER FAVORABLE HYDRO PARAMETERS SUGGEST THAT LOCALLY HEAVY RAINFALL
MAY BECOME A CONCERN FROM WEDNESDAY NIGHT THROUGH LATE THURSDAY
EVENING. HOWEVER...MUCH WILL DEPEND ON THE EXACT TRACK OF THE SFC
WAVE WHICH THE 12Z GFS TAKES FURTHER TO OUR SOUTH. WITH THE MORE
SOUTHERLY PATH OF THE GFS ITS AXIS OF HEAVIEST RAINFALL IS...AS
WOULD BE EXPECTED ACROSS THE HEART OF THE COMMONWEALTH. THE 0Z ECMWF
AND 12Z NAM KEEP THE STORM TRACK FURTHER NORTH AND CONSEQUENTLY
HEAVIEST AXIS OF RAIN ALONG AND EITHER SIDE OF THE OHIO RIVER.
THOUGHTS ARE TO ISSUE A FLASH FLOOD WATCH FOR THE WINDOW OF
CONCERN...WHICH WILL STRADDLE THE SHORT AND LONG TERM FORECAST
PERIODS.

THEREAFTER DETAILS ASSOCIATED WITH THE EVOLUTION OF THE PATTERN
REMAIN LOWER CONFIDENCE. AS SUCH...STAYED PRETTY CLOSE TO THE
OFFERED BLENDED GUIDANCE. WILL BE INCREASING POPS INTO CATEGORICAL
TERRITORY FOR THURSDAY PROPER. THE BOUNDARY WILL SAG SOUTHEAST
BEHIND THE DEPARTING SFC LOW AND DISSIPATE BY THE WEEKEND...ALLOWING
FOR MAINLY DRY WEATHER. MEAN EASTERN CONUS TROUGH WILL AMPLIFY AGAIN
ACROSS THE OHIO VALLEY BY EARLY TO MID NEXT WEEK...BRINGING ANOTHER
FRONTAL ZONE WITH ASSOCIATED WEATHER THROUGH THE AREA AND TO OUR
SOUTH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 124 PM EDT TUE AUG 4 2015

A STALLED FRONT REMAINS IN PLACE ACROSS KENTUCKY. THIS WILL SERVE
AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. THE CHANCE OF ANY SPECIFIC TAF SITE BEING
AFFECTED IS LOW...AND EXPECT ANY STORMS TO MAINLY OCCUR ACROSS THE
SW HALF OF THE FORECAST AREA. WITH THIS IN MIND WILL CARRY VCTS
AT JKL...LOZ AND SME FOR A FEW HOURS BEGINNING AT 21Z. FOG IS
EXPECTED TO DEVELOP LATE TONIGHT...REDUCING VISIBILITY TO IFR OR
WORSE UNTIL AROUND 13Z ON WEDNESDAY. OUTSIDE OF ANY THUNDERSTORMS
OR LATE NIGHT/EARLY MORNING FOG...VFR CONDITIONS WILL PREVAIL.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR KYZ044-050>052-058>060-068-069-079-080-088-104-106>120.

&&

SHORT TERM...SBH
LONG TERM...RAY
AVIATION...SBH
Hazardous weather outlook, Aug 4, 4:19 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT TUE AUG 4 2015

KYZ044-050>052-058>060-068-069-079-080-088-104-106>120-051200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
419 PM EDT TUE AUG 4 2015

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY
SOUTH OF THE INTERSTATE 64 CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
FRIDAY...THEN AGAIN ON MONDAY.

THUNDERSTORMS FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING MAY
PRODUCE VERY HEAVY RAINFALL...INCREASING THE THREAT FOR FLASH
FLOODING. RAPID RISES ON AREA STREAMS AND CREEKS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ083>087-051200-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE
419 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
FRIDAY...THEN AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SBH/RAY

In the hours before

Special weather statement, Aug 4, 4:48 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT TUE AUG 4 2015

KYZ087-088-117-042130-
BELL-HARLAN-LESLIE-
448 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT BELL...HARLAN...AND LESLIE
COUNTIES THROUGH 530 PM EDT...

AT 447 PM EDT...A STRONG THUNDERSTORM WAS OVER TREMONT...OR NEAR
HARLAN...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARLAN...LOYALL...EVARTS...WALLINS CREEK...SUNSHINE...ROSSPOINT...
SMITH...LIGGETT...GOLDEN ASH...SOUTH WALLINS...BARDO...TWAY...
LONGTON...SPRUCE PINE...GRAYS KNOB...FLAGLER...PEEPACE STORE...
LENARVE...KENVIR AND TACKY TOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3667 8351 3682 8351 3686 8356 3690 8355
      3694 8351 3697 8341 3685 8307 3683 8310
      3680 8310 3678 8313 3674 8314 3674 8320
      3671 8331 3666 8344
TIME...MOT...LOC 2047Z 296DEG 19KT 3687 8341

JP
Special weather statement, Aug 4, 5:10 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT TUE AUG 4 2015

KYZ079-083-084-042145-
PULASKI-WAYNE-MCCREARY-
510 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT PULASKI...WAYNE...MCCREARY...

AT 510 PM EDT...A STRONG THUNDERSTORM WAS NEAR FRAZER...OR 7 MILES
SOUTHWEST OF SOMERSET...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...PULASKI...SCIENCE HILL...BURNSIDE...PULASKI COUNTY PARK...
NAOMI...FRAZER...BENT...FAUBUSH...SOMERSET PULASKI AIRPORT...
KIDDER...GENERAL BURNSIDE S.P....GRADE...QUINTON...ELIHU...
GREENWOOD...SHOPVILLE...HOGUE...RUTH AND TATEVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
30.
 LOUIS B. NUNN PARKWAY

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3725 8457 3704 8431 3702 8432 3703 8433
      3702 8433 3700 8431 3699 8435 3697 8434
      3695 8437 3694 8436 3694 8432 3679 8452
      3706 8490
TIME...MOT...LOC 2110Z 308DEG 17KT 3701 8471

JMW
Local storm report, Aug 4, 5:38 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     NANCY                   37.07N 84.75W
08/04/2015                   PULASKI            KY   911 CALL CENTER

            TREES WERE DOWNED.

&&

SBH
Special weather statement, Aug 4, 6:17 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT TUE AUG 4 2015

KYZ058-059-111-114-042245-
ESTILL-POWELL-OWSLEY-LEE-
617 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...POWELL...OWSLEY...
LEE...

AT 617 PM EDT...A STRONG THUNDERSTORM WAS OVER BLACKBURN...OR NEAR
IRVINE...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
IRVINE...BEATTYVILLE...BOONEVILLE...RAVENNA...VAUGHNS MILL...WILLOW
SHOALS...CRESSMONT...VADA...LEROSE...IDA MAY...PITTS...ST. HELENS...
RICE STATION...WAGERSVILLE...FITCHBURG...TRAVELLERS REST...
AIREDALE...WILLOW TREE...COTTAGE FURNACE AND LEIGHTON.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 18
AND 20.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3775 8369 3771 8371 3767 8361 3764 8352
      3756 8356 3738 8367 3748 8389 3753 8389
      3757 8394 3758 8397 3756 8407 3758 8410
      3764 8413 3767 8409 3768 8410 3787 8397
TIME...MOT...LOC 2217Z 296DEG 25KT 3767 8407

JMW
Special weather statement, Aug 4, 7:11 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EDT TUE AUG 4 2015

KYZ108-109-112-042345-
WOLFE-BREATHITT-MAGOFFIN-
711 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...BREATHITT...MAGOFFIN...

AT 711 PM EDT...A STRONG THUNDERSTORM WAS OVER SIMPSON...OR 7 MILES
NORTH OF JACKSON...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...PRESS...MALAGA...CORNELIA...SEWELL...LANE...
QUICKSAND...DAISYDELL...PORTSMOUTH...SEILTZ...LOST CREEK...
EVANSTON...VANCLEVE...TIPTOP...SWAMPTON...GILMORE...CUTUNO...NOBLE
AND GUAGE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 50
AND 58...AND NEAR MILE MARKER 64.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3778 8333 3776 8333 3774 8329 3771 8327
      3775 8325 3764 8292 3751 8303 3752 8305
      3752 8310 3750 8309 3746 8313 3741 8313
      3741 8320 3744 8321 3742 8324 3760 8353
      3781 8342
TIME...MOT...LOC 2311Z 298DEG 44KT 3767 8336

JMW
Special weather statement, Aug 4, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EDT TUE AUG 4 2015

KYZ050>052-060-106-050030-
BATH-MENIFEE-ROWAN-MORGAN-MONTGOMERY-
802 PM EDT TUE AUG 4 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...MENIFEE...
ROWAN...MORGAN...MONTGOMERY...

AT 801 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER YOUNG
SPRINGS...OR NEAR FRENCHBURG...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...WEST LIBERTY...OWINGSVILLE...FRENCHBURG...
MARSHALL...HENRY...JEFFERSONVILLE...CAMARGO...WELLINGTON...SALT
LICK...LOWER SPENCER...STOLL...FLAT CREEK...PRESTON...EWINGTON...
LENOX...BLAZE...HOPE...MURPHYFORK AND LIBERTY ROAD.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
113 AND 124.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3814 8322 3811 8327 3806 8327 3805 8324
      3801 8320 3801 8316 3778 8333 3781 8339
      3782 8343 3784 8346 3784 8348 3786 8349
      3783 8353 3791 8376 3792 8376 3797 8394
      3815 8388
TIME...MOT...LOC 0001Z 267DEG 33KT 3805 8360

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:41 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more3 hr
Aug 4, 10:08 PM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery37 min
Aug 4, 10:48 PM EDTFlash Flood WarningJKLBath, Menifee, Montgomery, Morgan, Rowan3 hr
Aug 5, 2:43 PM EDTSpecial Weather StatementJKLMcCreary, Wayne47 min
Aug 5, 3:20 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne, Whitley4 hr
Aug 5, 3:27 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne6 hr
Aug 5, 3:39 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley51 min
Aug 5, 3:40 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne50 min
Aug 5, 3:43 PM EDTSpecial Weather StatementJKLMcCreary, Wayne32 min
Aug 5, 3:56 PM EDTAreal Flood AdvisoryJKLKnox, Whitley3 hr
Aug 5, 4:04 PM EDTFlash Flood WarningJKLKnox, McCreary, Whitley3 hr
Aug 5, 4:13 PM EDTSpecial Weather StatementJKLBell47 min
Aug 5, 4:22 PM EDTSpecial Weather StatementJKLPulaski23 min
Aug 5, 4:28 PM EDTAreal Flood AdvisoryJKLBell, Harlan4 hr
Aug 5, 4:28 PM EDTSpecial Weather StatementJKLKnox, Whitley32 min
Aug 5, 4:30 PM EDTSpecial Weather StatementJKLPulaski30 min
Aug 5, 4:35 PM EDTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more4 hr
Aug 5, 4:39 PM EDTSpecial Weather StatementJKLLaurel36 min
Aug 5, 4:41 PM EDTSpecial Weather StatementJKLPulaski34 min
Aug 5, 4:45 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox30 min
Aug 5, 4:48 PM EDTSpecial Weather StatementJKLPulaski27 min
Aug 5, 4:55 PM EDTSpecial Weather StatementJKLClay35 min
Aug 5, 5:13 PM EDTSpecial Weather StatementJKLBell47 min
Aug 5, 5:21 PM EDTFlash Flood WarningJKLBell, Harlan, Knox6 hr
Aug 5, 5:21 PM EDTFlash Flood WarningJKLPulaski, Wayne3 hr
Aug 5, 5:37 PM EDTSpecial Weather StatementJKLJackson, Rockcastle38 min
Aug 5, 5:43 PM EDTSpecial Weather StatementJKLClay, Owsley32 min
Aug 5, 6:07 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Laurel, Lee, Owsley, Rockcastle4 hr
Aug 5, 6:16 PM EDTSpecial Weather StatementJKLEstill, Powell29 min
Aug 5, 6:48 PM EDTSpecial Weather StatementJKLMenifee, Powell27 min

Nearby

Special Weather Statements in Kentucky, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.